Skin problems at the end of a clinical trial - CLL Support

CLL Support
13,734 members21,573 posts

Skin problems at the end of a clinical trial

photohound
photohound
10 Replies

My husband has three more days to go in a clinical trial with venetoclax and ibrutinib. We are travelling in the US, returning to Australia today. The treatment has been successful - a complete response, with no sign of CLL anywhere at 15 months of treatment.

About three days ago, he developed a rash - not terribly itchy - as well as three red splotches on his face. He has had joint and muscle pain, and a slight fever, but these have gone away.

My question is - could these symptoms be a side effects of the drugs?

More information here: healthunlocked.com/cllsuppo... - Admin

10 Replies
oldestnewest
Newdawn
NewdawnAdministrator

This is certainly one for his doctor when you get home but be absolutely sure it’s not the start of shingles.

Best wishes and great news about the complete response. I’m on I&V too on a clinical trial.

Newdawn

3 likes
Reply
photohound
photohound
in reply to Newdawn

Thanks, I've had a good look at some shingles images, and his rash is quite different.

1 like
Reply
Newdawn
NewdawnAdministrator
in reply to photohound

Relieved to hear that photohound 😊

Newdawn

Reply
cajunjeff

All of the symptoms you list are known side effects of ibrutinib. But that doesn’t mean ibrutinib caused them, there could be other causes as well.

It’s a good idea to report any symptoms like this to your doctor who might better be able to tell you if he/she thinks they are related to your meds and if you need to do anything.

imbruvica.com/cll/side-effects

3 likes
Reply
photohound

Thanks, we will see our specialist as soon as we get home - he is much better already.

Reply
doggers805

I developed a rash, mostly on my legs and feet, also a large red blotch on my face. I put coconut oil on my face, it seems to help. You should inform your doctor. That is great no Cll.

Reply
photohound

Thanks for that suggestion

Reply
Smakwater

photo hound,

All in with the encouragement to see your doctor soon. Consider a CBC with diff. It can tell you allot at a low cost. With the fever pay attention to the wbc especially neutrophils. May have just been an adjustment to to your immune system fighting something off successfully.

JM

1 like
Reply
tozer

Hi

I too am on the I+V trial in Australia and have reached a similar position after 26 months. I certainly had joint pain and a rash in the early days but nothing much to speak of over the last year. I do have periodic mouth ulcers and blocked sinuses.

joint and rash seem quite common side effects but for me they went reasonably quickly.

I hope they go quickly for you.

Anecdotally, when I am not well hydrated there seem to be more side effects.

Keep pressing on!

1 like
Reply
Time17

I am on Venetoclax and have a rash on my legs and to a lesser degree on my arms. I have been prescribed steroid cream to deal with it by doctor. All the cream has done is keep it in check.

Reply

You may also like...